Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 216, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 13, 2002, 4:22 PM CDT for Benton County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 13, 2002, 4:22 PM CDT (21:22 UTC)
- Expired
- Aug 13, 2002, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Benton County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 4:35 PM CDT | Thunderstorm Wind 50 E | Camden, TN | Law enforcement reported trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 407 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1383 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509 WUUS54 KOHX 132122 SVRBNA TNC005-132200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 421 PM CDT TUE AUG 13 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENTON COUNTY IN TENNESSEE * UNTIL 500 PM CDT * AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF CAMDEN...OR 9 MILES EAST OF HUNTINGDON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAMDEN AROUND 435 PM CDT 6 MILES SOUTHEAST OF BIG SANDY AROUND 450 PM CDT IN ADDITION TO STRONG GUSTY WINDS...EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS, AND AVOID USING ELECTRICAL APPLIANCES OR TELEPHONES UNLESS IT IS AN EMERGENCY. $$ BOYD LAT...LON 3601 8839 3586 8820 3592 8799 3634 8803
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:45 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 13, 2:45 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CDT Tue Aug 13 2002 AT THE SURFACE...FRONTAL CONVERGENCE BELOW AN UPPER TROUGH SUPPORTED A LARGE AREA OF SHOWERS AND THUNDERSTORMS FROM CENTRAL ARKANSAS INTO MISSOURI THIS AFTERNOON. FARTHER EAST...ACROSS WESTERN TENNESSEE... WEAKENING U/L SUPPORT OUT OF THE TROUGH AND CAPE VALUES FROM 1500 TO 1750 J/KG WERE ENOUGH TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS. CONSIDERING RADAR TRENDS AND OVERNIGHT COOLING...WILL ADVERTISE A 30 POP FOR THE WESTERN FORECAST AREA...ISOLATED CENTRAL. THE 13/12Z MODELS SIMILARLY SHOW A LESS AMPLIFIED H5 TROUGH SLOWLY MOVING OVER THE MID MISSISSIPPI RIVER VALLEY ON WEDNESDAY. ALSO... THE MODELS SLOW DOWN AND DISSIPATE THE FRONTAL BOUNDARY TO THE NORTH AND WEST. THUS...AM NOT OVERLY EXCITED ABOUT PRECIPITATION CHANCES THE NEXT FEW DAYS...RELATIVE TO THE 12Z MOS POP VALUES. ALSO...WILL GO ABOVE MOS GUIDANCE HIGHS. CONSIDERING LINGERING MOISTURE VALUES INTO THURSDAY...WILL KEEP SCATTERED PRECIPITATION COVERAGE GOING. THEN...BROAD AND DEEP HIGH PRESSURE WORKS IN FROM THE EAST FOR THE WEEKEND ACROSS THE SOUTHEASTERN STATES. SO...POP/S WILL DROP OFF AND HIGH TEMPERATURES OUGHT TO CLIMB INTO THE MID 90S...UPPER 80S PLATEAU...FOR THE WEEKEND. PRELIMINARY NUMBERS BNA 70 89 72 88 / 20 50 40 40 CSV 66 86 68 85 / 10 40 30 40 .BNA...NONE. 04
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.